Jump to content


Photo
- - - - -

Antiinflammatory Medication After Sleeve Gastrectomy


  • Please log in to reply
1 reply to this topic

#1 Minister AJ

Minister AJ

    Advanced Member

  • Members
  • PipPipPip
  • 42 posts
  • LocationUP State NY
  • Age:49
  • Surgeon:DR Hoffman
  • Hospital:Buffalo general
  • Height (ft-in):5-11
  • Start Weight:373
  • Current Weight:229
  • Goal Weight:191
  • Body Mass Index (BMI):34
  • Surgery Date:07/18/2011
  • Surgery Type:Vertical Sleeve

Posted 12 August 2011 - 07:14 PM

How do anti-inflammatory drugs effect sleeve patients ?

#2 Dr. Callery

Dr. Callery

    Bariatric Surgeon

  • Administrators
  • 626 posts
  • LocationSan Diego, CA
  • Surgery Type:NA

Posted 17 August 2011 - 05:53 AM

How do anti-inflammatory drugs effect sleeve patients ?


Good question. There is nothing published in the medical literature on this subject that I could find. See the response to a similar question about immunosupressive drugs after weight loss surgery (http://www.thinnerti...pression-drugs/).

Here are some questions that you and your doc will need to work out empirically (trial and error) for each drug.

1. What is the best dose?
2. What is the most effective preparation (pill, capsule, liquid, sublingual dissolving)?
3. Are enteric coated or slowly dissolving forms of the drug effective?
4. Does the drug cause gastritis (stomach irritation)?

Some sleeves are much tighter than others by design or by the way the surgery worked out. So drug absorption and side effects may vary from one sleeve patient to another. Finally, your medication needs may change as you lose weight and your sleeve function will change as the sleeve heals. So be ready to reevaluate your medication needs every few months.

Dr. Callery
Join our Facebook Fan Page: http://www.facebook.com/thinnertimes
Follow me on Twitter: http://www.twitter.com/drcallery
Subscribe to our newsletter: http://eepurl.com/vBLUX

This advice is not a substitute for a consultation with your doctor, nutritionist, or other healthcare professional.
As always, if you have a problem or health-related complication (or emergency), please contact the proper authorities immediately.